Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Partial Derivative Quantities from Phase Equilibria Relationships for Mixtures
Authors

J. A. Mullins
J. B. Rawlings
K. P. Johnston
Journal / Anthology

AIChE Journal
Year: 1993
Volume: 39
Issue: 8
Page range: 1363-1369
Description

A systematic formulation of multicomponent/multiphase phase equilibria as a linear algebra problem in the fugacities, mole fractions, partial molar volumes, and partial molar enthalpies is given. The algorithm takes advantage of the Gibbs-Duhem relationships for each phase and a modified Gaussian elimination technique to reduce the system of equations. These algorithmic steps allow current symbolic manipulation packages to generate useful partial derivative relationships in terms of measurable thermodynamic quantities. Features of the algorithm are demonstrated by applying a computer implementation of the method to a simple two-phase/two-component system and to the more complicated examples of a two-phase/three-component supercritical fluid chromatography experiment and a mass-conserving closed system.
Subject

*Engineering > Chemical Engineering